question-icon

What causes red itchy skin around the nose?

default
Posted on Tue, 12 Jun 2018
Question: For the past couple of months I have had a red area on my nose. It itched and hurt some in the beginning but does not now. I do not feel a nodule in the red area. It does look as if there is a small white pimple there but no pus or any type of drainage. I put a cream on it, which seems to help but yet it doesn’t completely go away. For the most part the area is smooth. Again no pain in the area.
doctor
Answered by Dr. Kakkar S. (18 minutes later)
Brief Answer:
Kindly upload an Image

Detailed Answer:
Hello. Thank you.
I am Dr. Kakkar (dermatologist and venereologist). I have noted your concern.
I request you to kindly upload an Image of the affected area in "Reports Section" so that I am able to have a look at the affected area and guide you better.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. (17 minutes later)
Pic uploaded. It was not as red unless I wipe it or after I get out of the shower, it is very red.
doctor
Answered by Dr. Kakkar S. (25 minutes later)
Brief Answer:
Image not received

Detailed Answer:
Unfortunately I did not receive the Image. Try uploading the picture again in "Reports Section". You may also mail me the Image at YYYY@YYYY with the subject line of the mail as Attention:Dr. Kakkar.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. (13 minutes later)
I have uploaded two pics on records. Can’t email due to email is undeliverable.
doctor
Answered by Dr. Kakkar S. (8 hours later)
Brief Answer:
Seborrheic dermatitis

Detailed Answer:
Thank you.
I will keep a possibility of seborrheic dermatitis (SD). Seborrheic Dermatitis may present as itchy, dry/ scaly, red patches on the face - most commonly on the sides of the nose, glabella, eyebrows etc. Seborrheic dermatitis is responsive to topical steroids like triamcinolone acetonide cream and others, however, the patcbes may relapse soon after the steroid cream is discontinued. Therefore, sometimes SD may require repetitive treatments and since topical steroids cannot be used long term on face, therefore, I usually suggest my patients to you either tacrolimus ointment or you may initially try a topical antifungal cream e.g 2% ketoconazole cream, if that works for you. Both of these topical preparations can be safely used on face even if required to be used long term.

Regards
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 9302 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes red itchy skin around the nose?

Brief Answer: Kindly upload an Image Detailed Answer: Hello. Thank you. I am Dr. Kakkar (dermatologist and venereologist). I have noted your concern. I request you to kindly upload an Image of the affected area in "Reports Section" so that I am able to have a look at the affected area and guide you better. Regards